Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


About meds and hair loss
Dec 6, 2000

I have been on Combivir and Viracept since July, and never had any side effects, however, lately, since November, I've

experiencing some hair loss, however, I'm not flipping out yet, the doctor wants to wait a little longer before he changes my meds (Combivir, I guess) and I'm OK so far. It falls when I wash it, but not in huge amounts, and when it's styled, it still looks full and healthy, I already own 2 cool wigs, and 1 extension that I used 4 years ago, when I had hair loss also, much worse than now, but I wasn't on any meds back then, I had seborrhea and also, I had just had surgery and was in a stressful relationship, so at the time, all that could have contributed to the hair loss. But, now, the only thing other than the meds, I'm thinking, about 1 1/2 months ago, I had a relapse of my PCP infection back in June, and they performed a bronchoscopy, though it

was just local anesthesia, I was totally out, didn't hear them speak, or anything, so I'm wondering, could that be the cause? In either case, I'd like to be prepared and stop the loss if it's going to keep coming. I've read a few suggestions on the Forum and will keep them in mind.

Thank you, I would appreciate a prompt response!

Response from Dr. Boyle

Hair loss is a difficult problem and may be related to medications, including combivir (AZT/3TC). Several prior questions have addressed the common causes of hair loss in HIV patients and are available for your review. If the hair loss is significant or worsening, I'd suggest that you see a dermatologist. BB

Brian Boyle, M.D., J.D.



Previous
combivir/viramune
Next
Possible help for JB JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement